for about 6 months me and my girlfriend have been on a variety of opiates and opiate doses ranging from 20-60mg a day of hydrocodone. We had a couple of detoxes in between where we planned to go back to taking the pills maybe once a week instead of daily, and that quickly turned back into 2 per day, then 3, then 4, and then anywhere between 4-6 from then on. Anyways, our last day of taking a significant dose was 9 days ago. For the next 5 days, we took 1 to 1 and a half pills, split in half, throughout the day. 3 Days ago was our first day completely clean. We realized that what started as "summer fun" has lasted all the way up through December, plus the planning our days around pills just ends up being really depressing, annoying, and limiting.
It's day 3 for me, and I feel fine. Pretty fantastic for being sober, actually, after so long of being on the opioids. My girlfriend, on the other hand, seems to be in a constant nightmare, and nothing that we do (barring taking more pills) can take her out of it. She has been battling depression and anxiety for many years now, and her doc started her on Paxil and Xanax about 3-4 months ago. Part of the reason that we started on the opiates to begin with, was that she was having depression and anxiety, and opiates seemed to clean them up completely. Right before we started to use the opiates, she had a death in the family that took an even bigger toll on her. I figured since it was summer, and they seemed to be an effective cure, a couple of months later we could kick them and she would be over the death. However, we've both been clean for 3 days and the physical withdrawals have almost entirely gone away for me.
I figured now that we could finally go out and do things without feeling like complete crap over the past 9 days, her attitude towards life in general would change for the better and we could move on. But pretty much ever since the physical withdrawals went away, she has been massively depressed about pretty much everything in her life, and nothing I say, do, or recommend can help her. She doesn't have the drive to go out anywhere or do anything as much as I encourage her, so we're limited to bed, and couch+TV, and being forced into a small living space is taking a toll of its own.
Any advice for how to deal with the depression accompanying PAWS, or how it should last for someone given our situation? (dose and how long we've been using)
Hey how's it going
There are some who can get over this very quickly.A guy I work with for example,only has withdrawals for a day or so.Like you he is one of the lucky and rare few.It takes most people at least a week to feel better.If you have underlying problems with depression and anxiety(as I do) the discontinuation of the opiates really rips the rug out from under you.It has taken me well over a month before feeling normal.She just needs time.She does not have paws but is still actually in withdrawal.The opiates mask feelings and will also stop the grieving process dead in it's tracks.She will just have to hang in there and just tell her to stick it out.It will definitely get better for her than it is right now.Great job on getting clean and don't go back.Nothing ever changes out there.Hope this helps.Also exercise and protein shakes help alot.If you can just get her out walking a little that would be a great thing
I agree with ricart70. Even if the acute withdrawal only lasts a few days (lucky you), it will take much longer to heal your bodies and minds. Each day should bring you a little closer and exercise helps too. Please take care not to relapse. Hang in there. Your GF might need a little longer thats all. Good job to you both for getting through this first part and getting off the pills. Best-
Grief drove me to pain pills and then alcohol. I quit for over a year. Never dealt with the grief. Started again with pills and alcohol, Last November, I got clean. The reason I have stayed clean, counseling for the grief. I praise you for trying to get clean and help your girlfriend. I would bet money if got help for the grief, everything else will get better too. It does take a good amount of time to heal, physically and mentally. Just be strong...have faith...and keep posting... Best of Luck!!!
I agree, she is still in withdrawal. You where not as deep into pills as many, but crisis is the same for us all. I have spent more time getting over myself and life as my detox lasted, and I was pretty sick for 60 days, and feeling low at 90 days. As the issues that drove me to use are dealt with and new coping skills develop, the pills get further from my thoughts. Just thinking of pills as an option makes a person anxious. NA/AA, counseling, and building support with family and friends, that's what has been working for me. See if she will go to one 12 step meeting, to start, go without her if she's reluctant. Work on yourself and she will see you grow and want the same. Addiction is progressive. About 15 or so years ago, I had similar detox to you. So many relapses and aging and finally graduating to stronger and stronger opiates, I had to stop or die. Do whatever it takes to realize how serious this time is. It feels bad, but trust me, it will get worse. Be strong and lead the life you know is right, all the rest will fall into place.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.